MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent inadequate apposition, balloon rupture and difficulty removal occurred.An express sd renal/biliary stent was advanced for treatment.However, during balloon expansion, the balloon ruptured and was not able to be removed from the stent after many tries.The stent was only expanded on the distal tip.Both the stent and balloon are still in the patient.Intervention is planned to remove both the stent and balloon.No further complications were reported.
 
Additional Manufacturer Narrative
(e1) initial reported title, first name and last name: updated to dr.(b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 updated from unknown: 1.Model number/catalog number.2.Lot number.3.Expiration date.4.Unique identifier (udi) #.Device was evaluated by mfr.Returned product consisted of an express ld balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the shaft is separated 29.7cm from the tip.There is tool marks on the shaft near the separation.The shaft is stretched 6.5cm from the tip.The balloon is torn circumferentially 2cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that may have contributed to the reported event.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway MN
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key11657678
Report Number2134265-2021-04572
Device Sequence Number4224547
Product Code NIO
UDI-Device Identifier08714729392095
UDI-Public08714729392095
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0025217763
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/16/2021
05/04/2023
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/05/2021
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown